MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation and the patient experienced cardiac tamponade that required pericardiocentesis and blood transfusion.After the brockenbrough transseptal puncture, and immediately after the insertion of the catheters into the left atrium, blood pressure decrease was confirmed.The soundstar eco catheter revealed pericardial effusion, and the physician determined a cardiac tamponade and terminated the procedure.Drainage was performed.Simultaneously, anti-warfarin was administered, and blood transfusion was performed.Cardiac effusion was no longer able to be drained.The reduction of the cardiac effusion was confirmed by echocardiography and blood pressure was confirmed to be restored.After the patient left the room, the patient was observed in the intensive care unit (icu).The patient required extended hospitalization and patient status improved.The physician's opinion was that there was a possibility that the cause might be the optrell and soundstar eco catheter which were inserted in left atrium and were manipulated.However, the cause could also be the coronary sinus (cs) catheter which was difficult to be inserted.Thus, the causal relationship was unknown.The tamponade occurred prior to the qdot being inserted into the body.No ablation was performed prior to noting the pericardial effusion.No error messages were observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device number lot 31357157m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21308755
Report Number2029046-2025-00351
Device Sequence Number8903669
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(11)240615(17)270614(10)31357157M
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31357157M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QDOT MICRO, BI, TC, D-F; SOUNDSTAR ECO SMS 8F CATHETER; UNK_CARTO 3; UNK_NGEN RF GENERATOR; UNK_RF NEEDLE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian